Alert archive / South Dakota / Wind Advisories in 2011

Wind Advisory 4, NWS Rapid City, SD

March 10, 201113 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Mar 10, 2011, 2:57 PM MST for 13 counties in South Dakota. It took effect at Mar 11, 2011, 1:00 AM MST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2011, 2:57 PM MST (21:57 UTC)
In effect from
Mar 11, 2011, 1:00 AM MST
Expired
Mar 11, 2011, 6:00 PM MST
In force
17 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 63 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WWUS73 KUNR 102157
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
257 PM MST THU MAR 10 2011

.GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE NORTHERN AND
EASTERN FOOTHILLS TONIGHT AS AN AREA OF LOW PRESSURE MOVES ACROSS
EASTERN MONTANA. A COLD FRONT WILL THEN MOVE THROUGH WESTERN
SOUTH DAKOTA FRIDAY MORNING...WITH VERY WIND CONDITIONS DEVELOPING
ACROSS THE PLAINS NORTH AND EAST OF THE BLACK HILLS.

SDZ025-026-072-110600-
/O.NEW.KUNR.WI.Y.0004.110311T0800Z-110311T2300Z/
NORTHERN FOOT HILLS-RAPID CITY-STURGIS/PIEDMONT FOOT HILLS-
INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...STURGIS
257 PM MST THU MAR 10 2011

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM MST FRIDAY. 

* WEST WINDS WILL INCREASE AFTER MIDNIGHT AND CONTINUE THROUGH
  EARLY FRIDAY MORNING. THE WINDS WILL DECREASE FOR A FEW HOURS
  FRIDAY MORNING BEFORE INCREASING AGAIN AS THE WINDS SHIFT TO THE
  NORTHWEST.

* WEST WINDS OF 25 T0 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
  TONIGHT. ON FRIDAY NORTHWEST WINDS OF 25 TO 45 MPH WITH GUSTS TO
  50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-012-110600-
/O.NEW.KUNR.WI.Y.0004.110311T1300Z-110311T2300Z/
HARDING-BUTTE-
INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE
257 PM MST THU MAR 10 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM MST FRIDAY. 

* NORTHWEST WINDS WILL INCREASE FRIDAY MORNING AND CONTINUE
  THROUGH FRIDAY AFTERNOON.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED. 

* SCATTERED SNOW SHOWERS ARE POSSIBLE. THE COMBINATION OF FALLING
  SNOW AND GUSTY WINDS WILL GREATLY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ002-013-014-031-032-073-110600-
/O.NEW.KUNR.WI.Y.0004.110311T1600Z-110311T2300Z/
PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS-
HAAKON-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE...
WALL...PHILIP...UNION CENTER
257 PM MST THU MAR 10 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM MST FRIDAY. 


* NORTHWEST WINDS WILL INCREASE FRIDAY MORNING AND CONTINUE
  THROUGH FRIDAY AFTERNOON.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED. 

* SCATTERED SNOW SHOWERS ARE POSSIBLE. THE COMBINATION OF FALLING
  SNOW AND GUSTY WINDS WILL GREATLY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
6 follow-up statements
425 
WWUS73 KUNR 110407
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
907 PM MST THU MAR 10 2011

.GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE NORTHERN AND
EASTERN FOOTHILLS TONIGHT AS AN AREA OF LOW PRESSURE MOVES ACROSS
EASTERN MONTANA. A COLD FRONT WILL THEN MOVE THROUGH WESTERN
SOUTH DAKOTA FRIDAY MORNING...WITH VERY WIND CONDITIONS
DEVELOPING ACROSS THE PLAINS NORTH AND EAST OF THE BLACK HILLS.

SDZ025-111215-
/O.NEW.KUNR.HW.W.0003.110311T0600Z-110311T1400Z/
/O.EXT.KUNR.WI.Y.0004.110311T1400Z-110311T2300Z/
NORTHERN FOOT HILLS-
INCLUDING THE CITY OF...SPEARFISH
907 PM MST THU MAR 10 2011

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MST FRIDAY...
...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 4 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 AM MST FRIDAY. THE WIND
ADVISORY IS NOW IN EFFECT FROM 7 AM TO 4 PM MST FRIDAY. 

* WEST WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE THROUGH
  EARLY FRIDAY MORNING. THE WINDS WILL DECREASE FOR A FEW HOURS
  FRIDAY MORNING BEFORE INCREASING AGAIN AS THE WINDS SHIFT TO THE
  NORTHWEST.

* WEST WINDS WILL INCREASE TO 35 T0 45 MPH WITH GUSTS TO 60 MPH
  OVERNIGHT. ON FRIDAY NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS
  TO 50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ026-072-111215-
/O.CON.KUNR.WI.Y.0004.110311T0800Z-110311T2300Z/
RAPID CITY-STURGIS/PIEDMONT FOOT HILLS-
INCLUDING THE CITIES OF...RAPID CITY...STURGIS
907 PM MST THU MAR 10 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM MST FRIDAY. 

* WEST WINDS WILL INCREASE AFTER MIDNIGHT AND CONTINUE THROUGH 
  EARLY FRIDAY MORNING. THE WINDS WILL DECREASE FOR A FEW HOURS 
  FRIDAY MORNING BEFORE INCREASING AGAIN AS THE WINDS SHIFT TO 
  THE NORTHWEST. 

* WEST WINDS OF 25 T0 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
  TONIGHT. ON FRIDAY NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO
  50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-012-111215-
/O.CON.KUNR.WI.Y.0004.110311T1300Z-110311T2300Z/
HARDING-BUTTE-
INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE
907 PM MST THU MAR 10 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM MST FRIDAY. 

* NORTHWEST WINDS WILL INCREASE FRIDAY MORNING AND CONTINUE 
  THROUGH FRIDAY AFTERNOON. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

* SCATTERED SNOW SHOWERS ARE POSSIBLE. THE COMBINATION OF FALLING
  SNOW AND GUSTY WINDS WILL CREATE AREAS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ002-013-014-031-032-073-111215-
/O.CON.KUNR.WI.Y.0004.110311T1600Z-110311T2300Z/
PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS-
HAAKON-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE...
WALL...PHILIP...UNION CENTER
907 PM MST THU MAR 10 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM MST FRIDAY. 

* NORTHWEST WINDS WILL INCREASE FRIDAY MORNING AND CONTINUE 
  THROUGH FRIDAY AFTERNOON. 

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED.

* SCATTERED SNOW SHOWERS ARE POSSIBLE. THE COMBINATION OF FALLING
  SNOW AND GUSTY WINDS WILL CREATE AREAS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
019 
WWUS73 KUNR 111116
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
416 AM MST FRI MAR 11 2011

.A STRONG COLD FRONT WILL MOVE THROUGH WESTERN SOUTH DAKOTA
THIS MORNING...WITH VERY WINDY CONDITIONS DEVELOPING ACROSS THE
PLAINS NORTH AND EAST OF THE BLACK HILLS.

SDZ025-112300-
/O.CAN.KUNR.HW.W.0003.000000T0000Z-110311T1400Z/
/O.EXT.KUNR.WI.Y.0004.110311T1200Z-110311T2300Z/
NORTHERN FOOT HILLS-
INCLUDING THE CITY OF...SPEARFISH
416 AM MST FRI MAR 11 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST
THIS AFTERNOON. 

* GUSTY SOUTHWEST WINDS WILL TURN TO THE NORTHWEST THIS MORNING.
  NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-012-112300-
/O.EXT.KUNR.WI.Y.0004.110311T1200Z-110311T2300Z/
HARDING-BUTTE-
INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE
416 AM MST FRI MAR 11 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

* SCATTERED SNOW SHOWERS ARE POSSIBLE. THE COMBINATION OF FALLING
  SNOW...EXISTING SNOW...AND GUSTY WINDS WILL CREATE AREAS OF BLOWING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ002-013-014-031-032-073-112300-
/O.EXT.KUNR.WI.Y.0004.110311T1200Z-110311T2300Z/
PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS-
HAAKON-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE...
WALL...PHILIP...UNION CENTER
416 AM MST FRI MAR 11 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

* SCATTERED SNOW SHOWERS ARE POSSIBLE. THE COMBINATION OF FALLING
  SNOW...EXISTING SNOW...AND GUSTY WINDS WILL CREATE AREAS OF
  BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ026-072-112300-
/O.CON.KUNR.WI.Y.0004.000000T0000Z-110311T2300Z/
RAPID CITY-STURGIS/PIEDMONT FOOT HILLS-
INCLUDING THE CITIES OF...RAPID CITY...STURGIS
416 AM MST FRI MAR 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
156 
WWUS73 KUNR 111230
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
530 AM MST FRI MAR 11 2011

.A STRONG COLD FRONT WILL MOVE THROUGH WESTERN SOUTH DAKOTA THIS
MORNING...WITH VERY WINDY CONDITIONS DEVELOPING ACROSS THE PLAINS
NORTH AND EAST OF THE BLACK HILLS.

SDZ025-026-031-032-072-073-112300-
/O.CON.KUNR.WI.Y.0004.000000T0000Z-110311T2300Z/
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...WALL...
PHILIP...STURGIS...UNION CENTER
530 AM MST FRI MAR 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-112300-
/O.CON.KUNR.WI.Y.0004.000000T0000Z-110311T2300Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE
530 AM MST FRI MAR 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

* SCATTERED SNOW SHOWERS ARE POSSIBLE. THE COMBINATION OF 
  FALLING SNOW...EXISTING SNOW...AND GUSTY WINDS WILL CREATE 
  AREAS OF BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
148 
WWUS73 KUNR 111524
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
824 AM MST FRI MAR 11 2011

.A STRONG COLD FRONT MOVING THROUGH WESTERN SOUTH DAKOTA THIS
MORNING WILL BRING GUSTY NORTHWEST WINDS TO THE AREA THROUGH THIS
AFTERNOON.

SDZ001-002-013-014-112300-
/O.UPG.KUNR.WI.Y.0004.000000T0000Z-110311T2300Z/
/O.NEW.KUNR.HW.W.0004.110311T1524Z-110311T2300Z/
HARDING-PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...FAITH...
DUPREE
824 AM MST FRI MAR 11 2011

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* VERY STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THIS
  AFTERNOON.

* NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED.

* THE COMBINATION OF STRONG WINDS AND EXISTING SNOW MAY RESULT IN
  AREAS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ043-044-046-047-049-112300-
/O.EXA.KUNR.WI.Y.0004.000000T0000Z-110311T2300Z/
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER
824 AM MST FRI MAR 11 2011 /924 AM CST FRI MAR 11 2011/

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON. 

* STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON.

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ025-026-031-032-072-073-112300-
/O.CON.KUNR.WI.Y.0004.000000T0000Z-110311T2300Z/
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...WALL...
PHILIP...STURGIS...UNION CENTER
824 AM MST FRI MAR 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON.

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ012-112300-
/O.CON.KUNR.WI.Y.0004.000000T0000Z-110311T2300Z/
BUTTE-
INCLUDING THE CITY OF...BELLE FOURCHE
824 AM MST FRI MAR 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
345 
WWUS73 KUNR 112135
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
235 PM MST FRI MAR 11 2011

.A STRONG COLD FRONT MOVING THROUGH WESTERN SOUTH DAKOTA THIS
MORNING WILL BRING GUSTY NORTHWEST WINDS TO THE AREA THROUGH THIS
AFTERNOON.

SDZ001-002-013-014-120100-
/O.EXT.KUNR.HW.W.0004.000000T0000Z-110312T0100Z/
HARDING-PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...FAITH...
DUPREE
235 PM MST FRI MAR 11 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* VERY STRONG NORTHWEST WINDS WILL CONTINUE THROUGH LATE THIS 
  AFTERNOON. 

* NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ025-026-031-032-072-073-120100-
/O.EXT.KUNR.WI.Y.0004.000000T0000Z-110312T0100Z/
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...WALL...
PHILIP...STURGIS...UNION CENTER
235 PM MST FRI MAR 11 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* STRONG NORTHWEST WINDS WILL CONTINUE THROUGH LATE THIS
  AFTERNOON.

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ012-120100-
/O.EXT.KUNR.WI.Y.0004.000000T0000Z-110312T0100Z/
BUTTE-
INCLUDING THE CITY OF...BELLE FOURCHE
235 PM MST FRI MAR 11 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* STRONG NORTHWEST WINDS WILL CONTINUE THROUGH LATE THIS
  AFTERNOON.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ043-044-046-047-049-120100-
/O.EXT.KUNR.WI.Y.0004.000000T0000Z-110312T0100Z/
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER
235 PM MST FRI MAR 11 2011 /335 PM CST FRI MAR 11 2011/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS
EVENING. 

* STRONG NORTHWEST WINDS WILL CONTINUE THROUGH LATE THIS
  AFTERNOON.

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
005 
WWUS73 KUNR 120107
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
607 PM MST FRI MAR 11 2011

SDZ001-002-013-014-120215-
/O.EXP.KUNR.HW.W.0004.000000T0000Z-110312T0100Z/
HARDING-PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...FAITH...
DUPREE
607 PM MST FRI MAR 11 2011

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

$$

SDZ012-025-026-031-032-043-044-046-047-049-072-073-120215-
/O.EXP.KUNR.WI.Y.0004.000000T0000Z-110312T0100Z/
BUTTE-NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BELLE FOURCHE...SPEARFISH...
RAPID CITY...WALL...PHILIP...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER...STURGIS...UNION CENTER
607 PM MST FRI MAR 11 2011 /707 PM CST FRI MAR 11 2011/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Mar 10, 2:57 PM MST, 0 minutes earlier.

Area forecast discussion, Mar 10, 2:57 PM MST, 0 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
257 PM MST THU MAR 10 2011

.DISCUSSION...CURRENT SURFACE MAP PLACE TROF ACROSS FAR WESTERN
SOUTH DAKOTA. THIN CIRRUS INCREASING ACROSS THE AREA. MAIN CONCERN
TONIGHT/TOMORROW WILL BE WINDS.

STRONG SHORTWAVE CURRENTLY ACROSS NORTHERN CALIFORNIA WILL ZIP
ACROSS THE ROCKIES TONIGHT...AND INTO NORTHERN PLAINS EARLY
FRIDAY. STRONG PRESSURE FALLS ACROSS THE NORTHERN PLAINS WILL
ENHANCE LOW LEVEL SW WINDS OVERNIGHT. WILL REMAIN BREEZY TO WINDY
ACROSS NORTHEAST WYOMING. 12Z/18Z NAM SHOWING W-SW BL WINDS OF
35-45KT ACROSS THE BLACK HILLS OVERNIGHT...WITH A 4-5MB PRESSURE
GRADIENT BETWEEN NEWCASTLE AND STURGIS. RUC FORECAST SOUNDINGS
SHOW 40-50KT WINDS NEAR INVERSION LEVEL ACROSS NORTHERN BLACK
HILLS...WITH STRONGEST WINDS ABOVE INVERSION FOR RAPID CITY. WILL
ISSUE WIND ADVISORY FOR TONIGHT FOR THE NORTHERN THROUGH EASTERN
FOOTHILLS. COLD FRONT MOVES THROUGH NORTHEAST WYOMING/NORTHWEST
SOUTH DAKOTA EARLY FRIDAY MORNING...AND THROUGH THE REST OF THE
AREA BY 18Z. MODEST COLD ADVECTION WITH 850MB WINDS OF 40-50KTS
ACROSS THE AREA. ADVISORY CRITERIA WINDS EXPECTED BEHIND THE COLD
FRONT. IF SUFFICIENT MIXING OCCURS...COULD BE NEAR WARNING
CRITERIA ACROSS FAR NORTHWEST SOUTH DAKOTA.

AS FAR AS PRECIPITATION...STRONG PV ANOMALY MOVES ACROSS FAR
NORTHWEST SOUTH DAKOTA FRIDAY MORNING. BEST Q-G FORCING NORTH OF
THE FORECAST AREA...HOWEVER STEEP AND MOIST MID LEVEL LAPSE RATES
WILL RESULT IN SOME PRECIPITATION ALONG AND NORTH OF A LINE FROM
KGCC-KD07. 15Z SREF PTYPE SUGGESTS MAINLY RAIN...HOWEVER NAM
SOUNDINGS WOULD SUGGEST MAINLY SNOW. WITH POTENTIAL FOR SUB-
FREEZING SURFACE TEMPERATURES...WILL CARRY FZRA/SN/RA IN THE
FORECAST. WITH STRONG SUBSIDENCE FRIDAY AFTERNOON...PRECIPITATION
SHOULD BE LIMITED TO UPSLOPE AREAS OF THE NORTHERN BLACK HILLS.

HIGH PRESSURE BUILDS ACROSS THE EASTERN DAKOTAS FOR FRIDAY
NIGHT/SATURDAY. WEAK SHORTWAVE MOVES ACROSS THE AREA LATE
SATURDAY...WILL CONTINUE WITH SMALL POPS SATURDAY NIGHT.

EXTENDED...ZONAL FLOW ALOFT WILL BRING MOSTLY DRY CONDITIONS AND
SEASONABLE TEMPERATURES THROUGH EARLY NEXT WEEK. WEAK UPPER LEVEL
DISTURBANCES WILL MOVE THROUGH THE AREA...BRINGING OCCASIONAL
CLOUDINESS AND LOW CHANCES FOR PRECIPITATION. THE BEST CHANCES FOR
PRECIP LOOK TO BE ON SUNDAY ACROSS SOUTH CENTRAL SD AND ACROSS MUCH
OF THE AREA MONDAY NIGHT. A MORE UNSETTLED PATTERN WILL LIKELY
DEVELOP BY LATE NEXT WEEK AS FLOW BECOMES SOUTHWESTERLY AHEAD OF
WEST COAST TROF.

&&

.AVIATION...VFR CONDITIONS CAN BE EXPECTED ACROSS THE AREA THROUGH
LATE TONIGHT. STRONG WINDS ALOFT AHEAD OF AN APPROACHING COLD FRONT
WILL PRODUCE LOW LEVEL WIND SHEAR AT KRAP OVERNIGHT...WITH GUSTY
WEST-SOUTHWEST WINDS ALONG THE NORTHERN AND EASTERN FOOTHILLS OF THE
BLACK HILLS. BREEZY SOUTHWESTERLY WINDS CAN BE EXPECTED TONIGHT AT
KGCC. THE COLD FRONT WILL CROSS THE AREA EARLY FRIDAY MORNING...
BRINGING GUSTY WEST-NORTHWEST WINDS TO THE AREA...ESPECIALLY THE
NORTHWESTERN AND WEST CENTRAL SD PLAINS. RAIN AND SNOW SHOWERS WILL
ACCOMPANY THE FRONT LATE TONIGHT AND FRIDAY...MAINLY ACROSS
NORTHEASTERN WY...THE BLACK HILLS...AND NORTHWESTERN SD. AREAS OF
MVFR/IFR CONDITIONS CAN BE EXPECTED OVER THESE AREAS.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 1 AM TO 4 PM MST FRIDAY FOR NORTHERN FOOT
     HILLS-RAPID CITY-STURGIS/PIEDMONT FOOT HILLS.

     WIND ADVISORY FROM 9 AM TO 4 PM MST FRIDAY FOR HAAKON-NORTHERN
     MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-SOUTHERN MEADE
     CO PLAINS-ZIEBACH.

     WIND ADVISORY FROM 6 AM TO 4 PM MST FRIDAY FOR BUTTE-HARDING.

WY...NONE.
&&
Hazardous weather outlook, Mar 10, 4:35 AM MST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
435 AM MST THU MAR 10 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-111400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
435 AM MST (535 AM CST) THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE INTO THE AREA ON
FRIDAY. SOME LIGHT FREEZING RAIN WILL BE POSSIBLE EARLY FRIDAY
MORNING OVER NORTHWEST SOUTH DAKOTA AND NORTHEAST WYOMING. THROUGH
THE REMAINDER OF THE DAY...RAIN OR SNOW IS EXPECTED...PARTICULARLY
OVER NORTHEAST WYOMING INTO NORTHWEST SOUTH DAKOTA. ALONG WITH THE
PRECIPITATION...GUSTY NORTHWESTERLY WINDS OF 20 TO 35 MPH WITH
GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP BEHIND THE COLD FRONT...WITH
THE HIGHEST WINDS OVER THE SOUTH DAKOTA PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Wind Advisories in South Dakota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.